Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

10 year child having stomach ache. Given zantac. Suggest some diet plan. What cure should be taken?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
My 10 year old son has been complaining of stomach pain in the middle of his belly that comes and goes, for about a month now. He also complains of symptoms that seem to be like those similar to acid reflux. We have tried giving him Zantac and it seems to help, but the stomach pain appears to be increasing in frequency and now developing when he eats. I have tried adding more fiber to his diet and even a stool softener. Wondering what to do next?
Posted Tue, 21 Aug 2012 in Abdominal Pain
Answered by Dr. Mayank Bhargava 20 minutes later
Thanks for posting your query.
Abdominal pain increasing after meal occurs in few condition : Peptic ulcer disease, Gall bladder stone and pancreatitis.
You should go for detail check up with pediatrician and gastro-physician.
You should also go for ultrasound imaging of abdomen and CT/ MRI scan abdomen if needed.
You should also go for upper GI endoscopy to rule out peptic ulcer disease.
In spite of using Zantac, you should go for proton pump inhibitor.
There is high chances of fecolith impaction and worms in case of children, you should also go for deworming therapy and laxative therapy.
Put your query if you have.
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor